New research is SCARY!!: I just read a... - Arrhythmia Alliance

Arrhythmia Alliance
4,541 members1,500 posts

New research is SCARY!!

Autumn822
Autumn822
14 Replies

I just read a article on the heart and new evidence suggesting those of us with Eptopics could have a unhealthy heart regardless of the test we now have. Please read...share your opinions.

sciencedaily.com/releases/2...

14 Replies
oldestnewest
TriggerPoint

Have You Been Diagnosed With Eptopics ?

Reply
Autumn822

Hi, yes i have been diagonosed with eptopics. Through a 30 day holter monitor.

Reply
Autumn822
Autumn822
in reply to Autumn822

And 1 episode of tacycardia. This monitor had to be connected to wifi which kept losing connection as i live in the boondocks. Lol.

Reply
Autumn822
Autumn822
in reply to Autumn822

I know oh to well what THEY feel like!!! That tale tale THUMP...AFTER THE SKIPPED BEAT.

1 like
Reply
TriggerPoint

An ectopic rhythm is an irregular heart rhythm due to a premature heartbeat. Ectopic rhythm is also known as premature atrial contraction, premature ventricular contraction, and extrasystole.

When your heart experiences an early beat, a brief pause usually follows. You generally become aware of it on the next beat, which feels much stronger. It can feel like fluttering, or as though your heart skipped a beat.

Most people experience ectopic rhythm on occasion. This is generally harmless and resolves without medical intervention. If ectopic rhythm continues, seek medical treatment. A doctor can investigate the cause to determine if there’s an underlying condition such as electrolyte imbalance in the blood, heart injury, or heart disease. The specific diagnosis will determine your treatment.

****HECK ! With Anxiety Issues These Seem To Happen To Everyone.****

What are the symptoms of ectopic rhythm?

Often, you will be unaware that you have ectopic rhythm. It may feel as though:

your heart is fluttering

your heart is pounding

your heart skipped a beat or stopped briefly

you are hyper aware of your heartbeat

you feel faint or dizzy

***Sounds Allot Like Anxiety & Panic Attacks Could Be Involved With Those Symptoms Too***

Often, the cause of ectopic rhythm is unknown. Some of the factors that can cause or aggravate ectopic rhythm are:

alcohol

caffeine

smoking

some prescription medications

some illegal drugs (stimulants)

*high levels of adrenaline, usually due to stress

exercise

If the condition persists for a long time, it’s more likely that there’s an underlying condition, such as:

heart disease

chemical imbalance

injury to the heart muscle due to heart disease, infection, or high blood pressure

1 like
Reply
TriggerPoint

Check This Out Too : wikihow.com/Treat-Ectopic-H...

Relax Hun. Fear Only Makes Things Worse...

Reply
TriggerPoint

How can I prevent ectopic rhythm?

There are some simple things you can do to reduce the likelihood of premature ventricular contractions (PVCs). Take note of what triggers symptoms, and eliminate them. Common triggers are alcohol, tobacco, and caffeine. Cutting down on or eliminating these substances may help to keep PVCs under control.

If your symptoms are stress related, try self-help techniques like meditation and exercise. If you are experiencing a period of prolonged stress, ask your doctor for information on reducing stress. In severe cases, antianxiety medication may be useful.

In most cases, treatment isn’t necessary. Often the symptoms will resolve on their own. If your symptoms increase, your doctor will base your treatment on the underlying cause.

If you have had a heart attack or heart failure in the past, your doctor may prescribe beta-blockers or other medications. If you have heart disease, your doctor may suggest angioplasty — in which a balloon is used to open a narrowed blood vessel — or bypass surgery.

Reply
philologus

I was getting 30,000- 40,000 ventricular ectopics a day.

Medication got this down to 20,000

My poor old ticker didn't know when to pump and when not to so I ended up with Heart Failure at level 4 (God's waiting room.)

After MUCH research following a post on this site, I started taking iodine.

My ectopics stopped within a week!

I think that was three years ago now and after a visit to my EP (who was planning an ablation for me) my HF was reduced to level 2 and was still improving so I was discharged. Woo Hoo!

So .... here we are three or four years later and still no problem with ectopics and HF under control. (Recent full-body scan for another reason confirms this.) Still taking two drops of iodine a day as a maintenance dose.

And this is where the story takes a twist...

To have the scan I was injected with a contrast medium. This contrast medium is based on iodine and I was not asked whether I took iodine supplements etc.

My system was overloaded with iodine and I became ill - but didn't know the cause.

I lost twenty four pounds in three weeks, had the trots, my eyes were very sore, joints ached, skin was itchy, blood in urine. - You get the picture....

My Specialist Dr suspected bowel cancer so organised a colonoscopy and for me to provide poo samples.

Three days later I got a call saying that my blood sample showed that my T3, T4 count was more than three times the expected higher limit and my TRAb was very low. I had hyperthyroidism!

I immediately stopped taking the iodine drops and started a no-iodine diet. (No seafoods, dairy, eggs, etc.)

The specialist I saw put me on Carbimazole at 40mg a day but warned that this can affect the bone marrow and cause problems with white blood cells. I was told that if I developed a fever or a sore throat to stop the tablets and seek medical help immediately.

Three weeks later I got the sore throat and fever.

Emergency visit to the hospital a couple of days ago and throat swab, sputum test, blood test, X-ray and thyroid scan all done in a morning! (No iodine this time.)

It could be a coincidence and I might just have 'Man flu' but I couldn't take the risk.

Awaiting the results now.

Moral of the story:- If you take an iodine supplement make sure you tell this to anyone who suggests a scan that uses iodine in the contrast medium.

It's a good idea to tell your medical team if you are taking any supplements as these can affect other things.

Reply
bantam12
bantam12
in reply to philologus

Taking iodine regularly will mess up your thyroid anyway regardless of a dose given for a scan.

Reply
Autumn822

Wow!! You have really had a go of it. Thank you so much for sharing your story. I am praying that you get on the road to healing...and make a complete recovery!! You are an AMAZING person, and a real FIGHTER!! Keep up the good work!!! <3

Reply
lettingoffsteam

It makes sense that a heart that beats erratically is more vulnerable than one that doesn't but we are told that everyone has some ectopics and all hearts deteriorate in time so maybe it's just a case of degree.Either way all we can do is try to remove the triggers and seek medical help where necessary.

Reply
philologus

bantam12: Can you back that up with anything please? I researched this for a couple of months and in considerable depth before I decided to try it and I found no evidence of what you said otherwise I wouldn't have risked it.

There are reckoned to be about 20 million people in India with Cretinism caused by a lack of iodine in the mother or in the child. It's difficult to find soil that still contains iodine to grow crops in as it has been so depleted by overuse of the land and overuse of chemicals on it.

People in the South of Japan eat a lot of seafood - including seaweed that contains iodine and they don't suffer because of it. In fact they benefit greatly.

Reply
bantam12
bantam12
in reply to philologus

Iodine deficiency would be unusual in the Uk and before taking supplements levels should always be tested.

There are numerous articles about iodine induced hyperthyroidism one cause being supplements.

1 like
Reply

You may also like...